Alert archive / North Dakota / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Bismarck, ND

June 7, 2007Adams County, Grant County, Hettinger County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 7, 2007, 3:47 AM MDT for Adams County, Grant County, Hettinger County, North Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:47 AM MDT (09:47 UTC)
Expired
Jun 7, 2007, 7:45 AM MDT
In force
4 hr
Issued by
NWS Bismarck, ND
Area
Whole counties

Counties Adams County, ND, Grant County, ND, Hettinger County, ND

The radar

The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 070948
FFWBIS
NDC001-015-037-041-059-065-085-071345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
347 AM MDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  THIS INCLUDES THE CITY OF BISMARCK...
  GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 745 AM MDT(845 AM CDT)

* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM PERSISTENT HEAVY RAIN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND
BISMARCK

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING.

LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
      4716 10164 4661 10197 4660 10289

$$

RSL
1 follow-up statement
000
WGUS73 KBIS 071123
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
622 AM CDT THU JUN 7 2007

NDC001-015-037-041-059-065-085-071345-
GRANT ND-HETTINGER ND-ADAMS ND-BURLEIGH ND-OLIVER ND-MORTON ND-
SIOUX ND-
522 AM MDT THU JUN 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM MDT(845 AM
CDT) FOR SIOUX...MORTON...SOUTHERN OLIVER...WESTERN BURLEIGH...
ADAMS...HETTINGER AND GRANT COUNTIES...

AT 511 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE AREA OF MODERATE TO HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDAN AND
BISMARCK

ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4597 10292 4596 10078 4681 10058 4717 10052
      4716 10164 4661 10197 4660 10289

$$

RSL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:15 AM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 7, 2:15 AM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT THU JUN 7 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
WILL LEAN TOWARD THE NAM FOR TODAY AND TONIGHT...AS IT HAS DONE BEST
WITH THE SURFACE LOW PLACEMENT AT 06Z THIS MORNING.  GFS WAS TOO FAR
WEST BY ABOUT 100 MILES.  CURRENT RADAR INDICATES A BAND OF
PRECIPITATION ABOUT 70 MILES WIDE ARCING FROM DEVILS LAKE TO
HETTINGER AT 3 AM CDT.  APPEARS THAT THE HEAVIEST PRECIP THROUGH THE
MORNING HOURS WILL BE APPROXIMATELY ALONG THAT PATH AS THE PRECIP
BAND SHOULD BEGIN TO TRANSITION AS THE SURFACE LOW MOVES NORTHEAST.
WILL DROP THE FLOOD WATCH FROM ALL BUT MERCER...MCLEAN...SHERIDAN...
WELLS...PIERCE...AND ROLETTE COUNTIES.  FLOOD AND FLASH FLOOD
WARNINGS COVER MOST OF THE REST OF THE COUNTIES TO THE SOUTH AND
SOUTHWEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST
AREA TODAY.  THE HEAVIEST RAIN SHOULD BE THROUGH THE MORNING
HOURS...SO ENDING THE WATCH AT 18Z STILL LOOKS GOOD. THE WINDS ARE
ALREADY 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS THE WEST AND
NORTH CENTRAL THIS MORNING.  BOTH THE NAM AND GFS INDICATE LOW LEVEL
WINDS IN EXCESS OF 40 MPH TODAY.  EVEN WITH THE MORNING INVERSION
STRONG WINDS ARE LIKELY...AND WITH AN ADIABATIC SOUNDING THIS
AFTERNOON...WINDS SHOULD LINK TO THOSE ALOFT.  CONSEQUENTLY...SHOULD
SEE WINDS GUSTING TO 45 MPH IN THE AFTERNOON...POSSIBLY HIGHER.
FRIDAY LOOKS DRY AS A BROAD LOW AMPLITUDE RIDGE DEVELOPS...PUT THE
REST OF THE PERIOD WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE
FORECAST DUE TO WEAK IMPULSES MOVING THROUGH ALOFT AND ABUNDANCE OF
MOISTURE FROM RECENT RAINS. TEMPS TODAY WILL BE BELOW NORMAL DUE TO
CLOUDS AND STRONG COLD ADVECTION...BUT SHOULD WARM TO AROUND NORMAL
BY SUNDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...
SOUTHWEST FLOW ALOFT...THANKS TO THE APPROACH ON ANOTHER IN AN
ENDLESS SERIES OF PROGRESSIVE LONG WAVE TROUGHS...WILL ONCE AGAIN
BRING SEVERAL CONVECTIVE EPISODES DURING THE LONG RANGE PERIOD.
MONDAY EVENING LOOKS PARTICULARLY STRONG WITH PROGGED GFS40 MUCAPES
NEAR 8000 J/KG IN CENTRAL NORTH DAKOTA

&&

.AVIATION...
AN UPPER LOW OVER CENTRAL NORTH DAKOTA WILL INSURE
RAIN...THUNDER...AND IFR CEILINGS WITH GUSTY NORTHEAST SURFACE WINDS
TO 35 KT THROUGH THE MORNING HOURS. LOOK FOR IMPROVING CONDITIONS
THIS AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ005-
012-013-019-021>023.

WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-
031>037-040>048-050-051.

&&

TSW/RL
Hazardous weather outlook, Jun 7, 3:47 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT THU JUN 7 2007

NDZ001>004-009>011-017-018-020-025-031>037-040>048-050-051-081000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
DUNN-OLIVER-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS
MORNING AND CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE
WILL BE RAIN AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN
COULD BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-012-013-019-021>023-081000-
ROLETTE-MCHENRY-PIERCE-MERCER-MCLEAN-SHERIDAN-WELLS-
447 AM CDT THU JUN 7 2007 /347 AM MDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A WIND
ADVISORY IS IN EFFECT TODAY. STRONG NORTH TO NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THERE WILL BE RAIN
AND ISOLATED THUNDERSTORMS THIS MORNING. THE RAIN COULD BE HEAVY
AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:06 PM MDTSevere Thunderstorm WarningBISBowman, Slope54 min
Jun 6, 7:00 PM MDTSevere Thunderstorm WarningBISBowman45 min
Jun 6, 8:32 PM MDTSevere Thunderstorm WarningBISEmmons58 min
Jun 6, 8:34 PM MDTSevere Thunderstorm WarningBISGrant, Sioux56 min
Jun 6, 9:28 PM MDTSevere Thunderstorm WarningBISMorton51 min
Jun 6, 9:33 PM MDTSevere Thunderstorm WarningBISKidder, Logan42 min
Jun 6, 9:47 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder43 min
Jun 6, 11:37 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman38 min
Jun 7, 3:41 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more16 hr
Jun 7, 3:47 AM MDTFlash Flood WarningBISBurleigh, Morton, Oliver, Sioux4 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISAdams, Grant, Hettinger, Sioux5 hr
Jun 7, 6:49 AM MDTFlash Flood WarningBISBottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more65 days

Nearby

Flash Flood Warnings in North Dakota, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.